Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 168, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 17, 2007, 11:40 AM CDT for Calhoun County, Illinois; Saint Charles County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 11:40 AM CDT (16:40 UTC)
- Expired
- Jul 17, 2007, 12:15 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 171640 SVRLSX ILC013-MOC183-171715- /O.NEW.KLSX.SV.W.0168.070717T1640Z-070717T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1140 AM CDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI SOUTHEASTERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1215 PM CDT * AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTH OF ST. PETERS...OR 10 MILES NORTHEAST OF ST. PAUL...AND MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ST. CHARLES... HARVESTER... ST. PETERS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. ESTIMATED WIND SPEEDS OF 60 MPH WERE REPORTED IN WINFIELD. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3898 9056 3893 9076 3868 9060 3882 9041 $$ TILLY
1 follow-up statement
000 WWUS53 KLSX 171716 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1216 PM CDT TUE JUL 17 2007 ILC013-MOC183-171726- /O.EXP.KLSX.SV.W.0168.000000T0000Z-070717T1715Z/ CALHOUN IL-ST. CHARLES MO- 1216 PM CDT TUE JUL 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. CHARLES AND SOUTHEASTERN CALHOUN HAS BEEN ALLOWED TO EXPIRE... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. THIS THUNDERSTORM WAS STILL PRODUCING WIND GUSTS TO 40 MPH AND PEA SIZED HAIL. LAT...LON 3898 9056 3893 9076 3868 9060 3882 9041 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:19 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 17, 7:19 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 719 AM CDT TUE JUL 17 2007 .DISCUSSION... ONE MCS MOVG SEWD THRU IL JUST NE OF THE CWA...WITH A SECOND MCS MOVG SEWD THRU SERN MN NERN IA ATTM. BOTH OF THESE CONVECTIVE SYSTEMS APR TO BE JUST AHD OF RELATIVELY WK NW FLOW SHRTWVS AND ALSO ALONG OR N OF A NRLY STNRY BNDRY EXTDG FM A SFC LOW OVR SD SE THRU EXTRM NERN MO TO SWRN IN. ALTHOUGH THIS SYNOPTIC BNDRY WILL TRY TO PUSH FURTHER NE OF THE CWA TDA AND TGT...OUTFLOW BNDRYS FM MCS ACTIVITY MAY PUSH INTO THE NRN OR ERN PTN OF THE CWA PROVIDING A FOCUSING MECHANISM FOR FURTHER CONVECTIVE DEVELOPMENT IN THE MOIST AND UNSTABLE ATMOSPHERE OVR THE CWA. MDLS ALSO CONT TO INDICATE FAIRLY WK NW FLOW SHRTWVS CONTG TO DROP SEWD THRU THE REGION. IT APRS THAT MOST OF THE MORE ORGANIZED...WIDESPREAD AND HEAVIER PCPN WILL REMAIN N AND NE OF THE CWA TDA AND TGT...THOUGH PLAN TO INCLUDE AT LEAST LOW POPS OVR THE NRN AND ERN PTN OF THE CWA. NAM MDL IN PARTICULAR CONTS TO DEPICT THE BEST LOW-MID LVL WAA ACRS MAINLY IA AND NRN IL TDA THRU WED ALONG WITH THE HIGHEST K INDICES OF ARND 35 TO 40. WILL KEEP THE FCST DRY FOR WED AND WED NGT AS IT APRS THE SYNOPTIC SFC BNDRY WILL PUSH A LTL FURTHER N-NE OF THE REGION. WED APRS TO BE THE HOTTEST DAY THIS FCST PD WITH CONTD LOW LVL SWLY FLOW AND THE LEAST AMOUNT OF CONVECTION AND CONVECTIVE DEBRIS CLOUDS EXPECTED. LTR SHIFTS MAY NEED TO CONSIDER ISSUING A HT ADVSRY FOR AT LEAST A PTN OF THE CWA ON WED WITH HIGH TEMPS FCST IN THE MID 90S AND DWPTS ARND 70 DEGREES OVR A PTN OF THE CWA. THE BEST CHC OF TSRA SHOULD OCCUR THU AFTN AND THU NGT AS MID-UPR LVL TROF DPNS OVR THE GRT LKS REGION SENDING A CDFNT SWD THRU THE CWA. THIS FRONT WILL PROVIDE A GOOD CONVERGENT FOCUS FOR CONVECTION IN THE WARM...UNSTABLE AND HUMID ENVIRONMENT ALNG AND S OF THIS FRONT. SLIGHTLY COOLER AND LESS HUMID AIR SHOULD FILTER SWD INTO THE CWA ON FRI AND FRI NGT BHND THE CDFNT AS A RDG OF HI PRES BLDS SWD INTO THE REGION. GKS && .AVIATION... FOR THE 12Z TAFS...THE SECOND OF TWO BOWING CONVECTIVE SYSTEMS IS RAPIDLY MOVING SSEWRD AND MAY AFFECT THE UIN TERMINAL BETWEEN 13 - 15 UTC. SURFACE WINDS WITH THE SECOND SYSTEM RANGED FROM 25 TO 35 KTS. THE WEAK TO MODERATE SURFACE WINDS IS LIKELY DUE TO THE LOW- LEVEL STABLE LAYER PRODUCED BY THE FIRST BOWING SYSTEM WHICH IS MOVING ACROSS PARTS OF NORTH-CENTRAL THROUGH WEST CENTRAL INDIAMA. SPC MESOSCALE ANALYSIS SHOW SURFACE-BASED CIN VALUES OVER 650 J/KG FROM EAST CENTRAL IOWA THROUGH WEST CENTRAL ILLINOIS. EXPECT THE SECOND BOWING CONVECTIVE SYSTEM TO MOVE WITH THE 700 MB CORFIDI VECTORS WHICH WILL RESULT IN THE SYSTEM MOVING OVER MUCH OF WEST CENTRAL ILLINOIS AND THEN INTO SOUTH CENTRAL ILLINOIS. LATEST SURFACE ANALYSIS SHOWS A WARM FRONTAL BOUNDARY EXTENDING FROM SOUTHEAST SOUTH DAKOTA THROUGH SOUTH-CENTRAL ILLINOIS AND THEN SOUTHEAST INTO CENTRAL KENTUCKY. EXPECT THE WARM FRONT TO SLOWLY WOKR ITS WAY NORTHEASTWARD DURING THE NEXT 12 TO 18 HOURS. WL KEEP TSTMS OUT OF THE TERMINALS FOR STL AND SUS AT THIS TIME. HOWEVER WE WILL CONTINUE A CLOSE EYE FOR ANY DEVIATION OF THE CONVECTIVE BOWING SYSTEM. RP && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 17, 6:17 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 617 AM CDT TUE JUL 17 2007 ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036- 042-051-052-060-061-063-064-181130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-KNOX-LEWIS-SHELBY-MARION-MONROE- RALLS-PIKE-AUDRAIN-MONTGOMERY-LINCOLN-WARREN-ST. CHARLES- ST. LOUIS-ST. LOUIS CITY- 617 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW STORMS MAY PRODUCE VERY HEAVY RAINFALL...STRONG WIND GUSTS AND SMALL HAIL. HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO 100 DEGREES BOTH WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AS A COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. SOME OF THESE STORMS COULD BE QUITE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ079-102-MOZ041-047>050-059-062-065-072>075-084-085-099-181130- RANDOLPH IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- GASCONADE-FRANKLIN-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 617 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO 100 DEGREES BOTH WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDAY AS A COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. SOME OF THESE STORMS COULD BE QUITE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
In the hours before
Local storm report, Jul 17, 11:27 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM TSTM WND DMG FOLEY 39.05N 90.74W
07/17/2007 LINCOLN MO AMATEUR RADIO
POWER LINES DOWN IN THE FOLEY MO AREA.
&&
RPRZYBYLINSKILocal storm report, Jul 17, 11:40 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG WINFIELD 41.13N 91.44W
07/17/2007 HENRY IA TRAINED SPOTTER
LARGE TREE LIMBS AND A FEW TREES DOWN IN THE WINFIELD
AREA.
&&
RPRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:05 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 40 min |
| Jul 17, 2:18 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 42 min |
| Jul 17, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 24 min |
| Jul 17, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.